1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

Getting off Bupe/Sub, a place to post experiences

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by Bup4pain, Feb 18, 2004.

  1. spring

    spring Administrator

    I know very little about that type of therapy you mentioned, but have heard enough to believe that its a dangerous way to go. Unfortunately addicts prefer to self-medicate rather than leave it up to a professional clinic. The results could be deadly.
     
  2. Lwhosane

    Lwhosane New Member

    I was on Suboxone for 3 years! I wish I read into it more because clearly I should have jumped ship after a few weeks. I was dumb and trusted my doc since I felt so helpless. I am very afraid of what's to come. I started some psych Meds but they can only help so much. I even started drinking Kratom in the am which is def helping but I'm really just swapping out one drug for another at this point. I can't deal with the leg kicking, sleepless nights, hot cold sensations and extreme fatigue. I'm a bodybuilder and this lack of energy is throwing me into an even deeper depression 3 years on Suboxone I don't know how long it's going to take me to get normal if ever. Help
     
  3. spring

    spring Administrator

    Yeah its funny how the drs are quick to get a person on the sub with no thoughts or knowledge of when or how to get them off the stuff.

    Remember that everyones experience is different. Some have had an easy time getting off the sub and some had problems.
    You dont say what your doseage is or if you are tapering or if you jumped off totally or what. There are threads and threads full of tapering info which may be helpful and hopefully someone will be along to help you with more detailed tapering info.

    Have you used any clonodine aka Catapres?Its a med used to treat high blood pressure but also used for opiate w/d. It helps the restless legs and temp fluctuations.
    Check out our best of the best threads for more into; http://www.heroin-detox.com/detoxin...5-bup-forum-best-best-odr-links-stickies.html

    About the kratom...be careful. One of our members had a rough time with it. She initially thought it was a godsend until it turned on her. You can click here to read much of her story;
    http://www.heroin-detox.com/detoxin...074-recovery-journal-kratom-sub-then-off.html
     
  4. StuckonSubs

    StuckonSubs Well-Known Member

    I was on sub for about 11 years. I was also on a high dose of benzodiazepines for almost all of that time too. So if my body can heal and return to normal after 11 years of sub, yours can definitely do the same!
    The first step,is getting off the suboxone. What is your dose at now? Or are you off them already?

    like spring said, be careful with that kratom. I know someone who had to go to an inpatient detox facility to get off that stuff! It's no joke...
    Plus, anything that takes away your opiate w/d symptoms will extend the length of the withdrawal (even taking too much Imodium will do it!). It's best to just stay completely opiate free once off. Your brain can heal much faster that way. The people who have the most trouble with PAWS are the people who continue to dabble with opiates after getting clean. They will complain of the PAWS (post acute withdrawal) lasting forever, but they continue to take opiates on a weekly or monthly basis which never allows their brain to properly fully heal.
     
  5. jay5dayslater

    jay5dayslater New Member

    Hey I had been using about 90 mg of oxycodone for about a year after being clean for 3 yrs so about 6 days ago I took half of a 15 mg oxycodone and then got one suboxone 8mg film and cut it in half and then finally today down to a 16th I start work full time again in 3 days and I work construction am I gonna feel much of a detox from one suboxone over a week ? Should I get another I don't want to be deathly sick at work
     
  6. jay5dayslater

    jay5dayslater New Member

    Need help only used one 8 mg suboxone and tapered over five days the fifth day taking less than a 16th am I gonna have bad withdraw symptoms from the suboxone I start a job in three days that is ver physical and just curious if anyone has done the same to get off oxycodone And what I should expect
     
  7. spring

    spring Administrator

    Dangit! Just now saw this. I guess my reply is too late but still I would like to know how to worked out for you.

    So by now you have like 9 days behind you after your last oxy use, right? And did you stop after that first strip of Sub or did you get another one? I would think that you tapered fast enough off the Sub that you shouldn't have a hard time especially since the oxy is all out of your system by now..but since you had been using for a year, I'm thinking that you're gonna have some fatigue for awhile. Maybe not, if you're young you can bounce back pretty quickly.

    I hope you see this and follow up. I'd really like to know how it went and how it's working out for you now.
     
  8. mikebm

    mikebm Member

    Hey just wanted to say this really helps to know that someone else has gone thru the same thing I'm going thru and survived! There is a future it seems!
     
  9. Fox face

    Fox face Moderator

    The future still remains! You can do this!!
     
  10. Sakt

    Sakt Active Member

    I haven't been on here in years but I want to post. It will be 4 years in January that I've been off of this awful medicine. It took years from my life. I can't even say that it saved me because it was just as hard getting off of them. Being on subs was like delaying the inevitable on a credit card. It was awful.
    The first 6 months were the most difficult. I had set backs by turning to Alcohol. The first year was like learning life again. Learning how to cope with emotions. I did not have any emotions whIle on sub. I gained 30 pounds on sub. Finally after the 2nd year, I started to gain confidence in myself and making good decisions. God is the reason I made it through. My relationship with Jesus was strengthened through my heartache and regret. Looking back at my darkest point, I didn't feel like God was there but he was, he was carrying me. I regret all those years I lost with my child and I make up for it everyday. Handling life gets easier but life still does its own thing and throws wrenches my way. I am so so so eternally grateful that I stuck it through and did not give in. It's not easy but it's unbelievably worth it.
     
  11. badaddict

    badaddict New Member

    Use methadone to get off suboxone. Ok the hype for suboxone is so great that the Drs. want it to solve everything. ya right until you want to get off. OK Im older so Ive kicked dope a few times myself in my 30s. But about five years ago I started messing with subs to get high. I was clean but am just afflicted for life with this disease. I was doing like a mg. for 2 years and just couldn't stop!! I figured methadone wouldn't work because the subs long half life. So this was the plan, and it worked. wel for 3 years anyhow. I was clean that long. I quit the subs, started shooting dope for a week then went into detox, they wanted to detox me with subs. I said nooooo, use methadone. they did for 5 days and it worked fine. Ok flash forward about 5 years. I moved to Florida clean and started these fkng...oxy 30s. broke me quick so I got subutex from the street and started sniffing them. this went on for two years. The time machine of addiction was rolling. I went into a detox rehab here and I said I was doing oxys and subs off and on. They said they only used subutex and to trust them it would work. OK...after 10 days of subutex there the 11th day they stopped at 2 mgs. I started getting edgy and the jonesing started. They said it was all in my head. I told them fk off>> I boogied AMA and copped some oxys. Last week was about 3 months after I left and copped ten 10 mg. dones. I used oxys fri, sat. sun. 1/4 sub on Monday with 3 oxys and 10 mg. meth. I know that's messed up but its how the day progressed., tues I did 30 mg. meth. then stepped down 5 mgs. a day. This is the same formula they used to use on me with methadone up North. Todays the 6th day with 0 and im ok so far. But I have done this before and yes you can quit subs if you skip them for a bit , go to a hard opiate, then use methadone. Its no walk in the park but it works.
     
  12. Bonita

    Bonita Well-Known Member

    bad addct.... sounds like a horrible merry-go round. I hope your doing well.
     

Share This Page